Alert archive / Wisconsin / Freeze Warnings in 2012

Freeze Warning 3, NWS Green Bay, WI

April 4, 201215 counties in Wisconsin

NWS Green Bay, WI issued this freeze warning at Apr 4, 2012, 3:40 AM CDT for 15 counties in Wisconsin. It took effect at Apr 5, 2012, 2:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2012, 3:40 AM CDT (08:40 UTC)
In effect from
Apr 5, 2012, 2:00 AM CDT
Expired
Apr 5, 2012, 6:53 AM CDT
In force
5 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 101 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -134 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-134 m²/s²
0-3 km storm-relative helicity
-77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WWUS73 KGRB 040840
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
340 AM CDT WED APR 4 2012

...COLDER TEMPERATURES EXPECTED THE NEXT TWO NIGHTS...

.A RIDGE OF HIGH PRESSURE WILL USHER IN A COLDER AND DRIER AIR
MASS INTO THE GREAT LAKES REGION THIS WEEK. TEMPERATURES ARE EXPECTED
TO FALL WELL BELOW FREEZING OVER NORTH CENTRAL...CENTRAL...AND FAR
NORTHEAST WISCONSIN TONIGHT AND THURSDAY NIGHT. THIS WILL RESULT
IN SEVERAL NIGHTS OF A HARD FREEZE...WHICH WILL KILL ANY EARLY
SEASON VEGETATION THAT IS UNPROTECTED.

WIZ005-010>013-018>021-030-031-035>037-045-041645-
/O.NEW.KGRB.FZ.W.0003.120405T0700Z-120405T1300Z/
/O.NEW.KGRB.FZ.A.0001.120406T0700Z-120406T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
340 AM CDT WED APR 4 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. 

* TEMPERATURES WILL FALL INTO THE MIDDLE 20S TONIGHT AND LIKELY
  FALL INTO THE LOWER TO MIDDLE 20S THURSDAY NIGHT.

* EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE EXTREMELY
  VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL BELOW
  FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TDH/AK
4 follow-up statements
227 
WWUS73 KGRB 041624
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1124 AM CDT WED APR 4 2012

...COLDER TEMPERATURES EXPECTED THE NEXT TWO NIGHTS...

.A RIDGE OF HIGH PRESSURE WILL USHER IN A COLDER AND DRIER AIR
MASS INTO THE GREAT LAKES REGION THROUGH THE END OF THE WORK WEEK.
TEMPERATURES ARE EXPECTED TO FALL WELL BELOW FREEZING OVER NORTH-
CENTRAL...CENTRAL...AND FAR NORTHEAST WISCONSIN TONIGHT AND
THURSDAY NIGHT. THIS WILL RESULT IN SEVERAL NIGHTS OF A HARD
FREEZE...WHICH WILL KILL ANY EARLY SEASON VEGETATION THAT IS
UNPROTECTED.

WIZ005-010>013-018>021-030-031-035>037-045-050400-
/O.CON.KGRB.FZ.W.0003.120405T0700Z-120405T1300Z/
/O.CON.KGRB.FZ.A.0001.120406T0700Z-120406T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
1124 AM CDT WED APR 4 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

* TEMPERATURES WILL FALL INTO THE MIDDLE 20S TONIGHT AND LIKELY
  FALL INTO THE LOWER TO MIDDLE 20S THURSDAY NIGHT.

* EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE EXTREMELY 
  VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL BELOW 
  FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MPC
371 
WWUS73 KGRB 050321
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1021 PM CDT WED APR 4 2012

...COLD TEMPERATURES EXPECTED TONIGHT AND THURSDAY NIGHT...

.HIGH PRESSURE OVER CENTRAL CANADA WILL CIRCULATE COOL...DRY AIR
ACROSS THE GREAT LAKES REGION FOR THE NEXT SEVERAL DAYS.
TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING OVER NORTH-
CENTRAL...CENTRAL...AND FAR NORTHEAST WISCONSIN TONIGHT AND
THURSDAY NIGHT. THIS WILL RESULT IN SEVERAL NIGHTS OF A HARD
FREEZE...WHICH COULD KILL ANY EARLY SEASON VEGETATION THAT IS
UNPROTECTED.

WIZ005-010>013-018>021-030-031-035>037-045-051130-
/O.CON.KGRB.FZ.W.0003.120405T0700Z-120405T1300Z/
/O.CON.KGRB.FZ.A.0001.120406T0700Z-120406T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
1021 PM CDT WED APR 4 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

* TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 20S TONIGHT AND
  LIKELY FALL INTO THE LOWER TO MIDDLE 20S THURSDAY NIGHT.

* EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE EXTREMELY 
  VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL BELOW 
  FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
814 
WWUS73 KGRB 050917
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
417 AM CDT THU APR 5 2012

...COLD TEMPERATURES EXPECTED AGAIN TONIGHT...

.HIGH PRESSURE BUILDING INTO THE GREAT LAKES REGION FROM CENTRAL
CANADA WILL CIRCULATE COOL...DRY AIR ACROSS THE AREA FOR THE NEXT
SEVERAL DAYS. BELOW FREEZING TEMPERATURES WILL LINGER EARLY THIS
MORNING OVER NORTH-CENTRAL AND PARTS OF CENTRAL WISCONSIN AND IS
EXPECTED AGAIN LATE TONIGHT. BELOW FREEZING TEMPERATURES ARE ALSO
POSSIBLE LATE TONIGHT OVER EASTERN WISCONSIN. EARLY SEASON COLD 
SENSITIVE VEGETATION WILL BE VULNERABLE TO THE BELOW FREEZING
TEMPERATURES.

WIZ005-010>013-018>021-030-031-035>037-045-051730-
/O.UPG.KGRB.FZ.A.0001.120406T0700Z-120406T1300Z/
/O.NEW.KGRB.FZ.W.0004.120406T0700Z-120406T1300Z/
/O.CON.KGRB.FZ.W.0003.000000T0000Z-120405T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
417 AM CDT THU APR 5 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY. THE 
FREEZE WATCH IS NO LONGER IN EFFECT.  A FREEZE WARNING ALSO
REMAINS IN EFFECT EARLY THIS MORNING.

* TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER 20S THROUGH 7 AM
  TODAY. TEMPERATURES ARE EXPECTED TO FALL AGAIN BELOW FREEZING
  LATE TONIGHT...LIKELY IN THE LOWER TO MIDDLE 20S RANGE.

* EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE EXTREMELY
  VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL BELOW
  FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ022-038>040-048>050-073-074-051730-
/O.NEW.KGRB.FZ.A.0002.120406T0700Z-120406T1300Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
417 AM CDT THU APR 5 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. 

* TEMPERATURES ARE FORECAST TO FALL INTO THE UPPER 20S LATE
  TONIGHT...INCLUDING INLAND LOCATIONS FROM LAKE MICHIGAN AND THE
  BAY OF GREEN BAY.

* IMPACTS...EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE
  EXTREMELY VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL
  BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TH
973 
WWUS73 KGRB 051153
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
653 AM CDT THU APR 5 2012

...COLD TEMPERATURES EXPECTED AGAIN TONIGHT...

.HIGH PRESSURE BUILDING INTO THE GREAT LAKES REGION FROM CENTRAL
CANADA WILL CIRCULATE COOL...DRY AIR ACROSS THE AREA FOR THE NEXT
SEVERAL DAYS. BELOW FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT
OVER NORTH-CENTRAL AND CENTRAL WISCONSIN. BELOW FREEZING
TEMPERATURES ARE ALSO POSSIBLE LATE TONIGHT OVER EASTERN
WISCONSIN. EARLY SEASON COLD SENSITIVE VEGETATION WILL BE
VULNERABLE TO THE BELOW FREEZING TEMPERATURES.

WIZ005-010>013-018>021-030-031-035>037-045-052000-
/O.CAN.KGRB.FZ.W.0003.000000T0000Z-120405T1300Z/
/O.CON.KGRB.FZ.W.0004.120406T0700Z-120406T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
653 AM CDT THU APR 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
FRIDAY...
...FREEZE WARNING WILL EXPIRE AT 7 AM TODAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY WILL EXPIRE THE FREEZE
WARNING THIS MORNING...ANOTHER FREEZE WARNING REMAINS IN EFFECT
FOR TONIGHT.

* TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE
  TONIGHT...LIKELY IN THE LOWER TO MIDDLE 20S RANGE.

* EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE EXTREMELY 
  VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL BELOW 
  FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ022-038>040-048>050-073-074-052000-
/O.CON.KGRB.FZ.A.0002.120406T0700Z-120406T1300Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
653 AM CDT THU APR 5 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* TEMPERATURES ARE FORECAST TO FALL INTO THE UPPER 20S LATE 
  TONIGHT...INCLUDING INLAND LOCATIONS FROM LAKE MICHIGAN AND 
  THE BAY OF GREEN BAY. 

* IMPACTS...EARLY SEASON COLD-SENSITIVE VEGETATION WILL BE 
  EXTREMELY VULNERABLE TO SEVERE DAMAGE DUE TO TEMPERATURES WELL 
  BELOW FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
TH

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Apr 4, 3:10 AM CDT, 30 minutes earlier.

Area forecast discussion, Apr 4, 3:10 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
310 AM CDT WED APR 4 2012

.SHORT TERM...TODAY/TONIGHT/THURSDAY. COOL DRY REGIME WITH PLENTY
OF SUN ON TAP FOR THIS PERIOD. MAIN FORECAST CHALLENGE CENTERS ON
OVERNIGHT TEMPERATURES AND POTENTIAL FOR FREEZE HEADLINES. LATEST
OFFICE CRITERIA IN RESPONSE TO THE WARM MARCH FOCUSES ON
WIDESPREAD MIN TEMPERATURES OF 28 DEGREES OR LESS FOR A HEADLINE.
THE NORTH SHOULD EASILY REACH THAT CRITERIA...WHILE CENTRAL
WISCONSIN MAY BE A LITTLE LESS WIDESPREAD. BUT SOME CENTRAL
WISCONSIN LOCATIONS ALREADY IN THE MID 30S EARLY THIS MORNING AND
ANTICIPATE EARLY THURSDAY MORNING LOWS TO BE COOLER DUE TO DRIER
SURFACE DEWPOINTS FILTERING SOUTH. WILL ISSUE THE FREEZE WARNING.

WILL KEEP EAST CENTRAL WISCONSIN AND THE LAKE SHORE OUT OF THE
FREEZE HEADLINES FOR NOW DUE TO NORTHERLY WIND DOWN THE BAY AND
ALONG THE SHORE MAY BE ENOUGH MIXING TO KEEP TEMPS MORE IN THE
LOWER 30S. BUT WILL ADD FROST MENTION FOR THOSE AREAS.

.LONG TERM...THU NGT THRU NXT TUE. MDLS ARE IN GOOD AGREEMENT
OVERALL IN THE LONG-TERM WITH MEAN UPR TROFS OVER THE ERN PACIFIC
AND THE NE CONUS. AN UPR RDG OVER THE CNTRL CONUS EVENTUALLY GETS
FLATTENED AND REDEVELOPS OVER THE WRN CONUS FOR EARLY NXT WEEK.
THIS SET-UP WL KEEP MOST GULF MSTR LOCKED WELL TO OUR SOUTH WITH
BLO NORMAL PCPN EXPECTED. TEMPS TO BE AT OR ABOVE NORMAL THRU THE
WEEKEND...BEFORE THE MEAN FLOW TURNS NW AND WE COOL DOWN FOR MON
FORWARD.

HI PRES SETTLES OVER THE GREAT LKS THU NGT PROVIDING FOR CLEAR
SKIES...LIGHT WINDS...DRY AIR MASS AND COOL CONDITIONS. A GOOD
RADIATIONAL NIGHT ON TAP WITH MOST OF NE WI FALLING BLO THE
FREEZING MARK. NRN WI WL EXPERIENCE A HARD FREEZE WITH MIN TEMPS
IN THE UPR TEENS TO LWR 20S. CNTRL WI SHOULD ALSO SEE A HARD
FREEZE WITH TEMPS IN THE MID 20S. THEREFORE...HAVE ISSUED A FREEZE
WATCH FOR NRN AND CNTRL WI FOR THU NGT. EVEN THO ERN WI WL LIKELY
FALL BLO FREEZING...FEEL THAT THERE MAY BE JUST ENUF WIND TO
PREVENT A HARD FREEZE (28 DEGS OR LESS).

THE HI PRES REMAINS ANCHORED OVER THE GREAT LKS REGION ON FRI...
THUS CONTINUED DRY CONDITIONS UNDER SUNNY SKIES. WINDS ARE FCST TO
VEER S-SE WHICH SHOULD ALLOW FOR SLIGHTLY WARMER AIR TO MOVE INTO
NE WI. MAX TEMPS SHOULD BE ABLE TO REACH AROUND 50 LAKESIDE...NEAR
60 OVER CNTRL WI. WL NEED TO WATCH DEW PTS ONCE AGAIN AS GOOD
MIXING COULD SEND DEW POINTS INTO THE TEENS TO LWR 20S OVER NRN/CNTRL
WI. FORTUNATELY...WIND SPEEDS TO GENERALLY REMAIN LESS THAN 10 MPH...
THUS FIRE WEATHER ISSUES SHOULD REMAIN MINIMAL.

THE SFC HI FINALLY GETS SHOVED EAST AS A PIECE OF THE ERN PACIFIC
UPR TROF PUSHES ACROSS THE ROCKIES TOWARD THE NRN PLAINS FRI NGT.
THE UPR RDG TO STILL RESIDE OVER THE WRN GREAT LKS...THUS ANOTHER
MOSTLY CLEAR NIGHT ANTICIPATED WITIH PERHAPS SOME LATE NIGHT HI
CLOUDS APPROACHING CNTRL WI. A MORE PRONOUNCED SOUTHERLY WIND WL
PREVENT TEMPS FROM FALLING AS FAR AS PREVIOUS NIGHTS WITH READINGS
IN THE UPR 20S TO LWR 30S NORTH...LWR TO MIDDLE 30S ELSEWHERE. THE
UPR RDG GRUDGINGLY GIVES WAY TO THE APPROACHING SHORTWAVE TROF WHICH
IS PROGGED TO MOVE ACROSS THE NRN PLAINS TOWARD THE UPR MS VALLEY ON
SAT. MDLS HAVE SLOWED THE MOVEMENT OF AN ATTENDANT CDFNT BY KEEPING
THIS BOUNDARY ESSENTIALLY WEST OF THE MS RIVER BY 00Z SUNDAY. BETTER
FORCING REMAINS IN THE VICINITY OF THE UPR TROF...THUS PCPN CHCS
OVER THE FCST AREA LOOK LOWER THAN YESTERDAY (ESPECIALLY IN THE
EAST). INSTABILITY REMAINS MARGINAL AT BEST WITH MODEST MID-LEVEL
LAPSE RATES THE ONLY REAL INDICATOR OF ANY INSTABILITY AT ALL. HAVE
DELAYED THE ONSET OF PCPN TO THE AFTERNOON IN CNTRL WI AND KEPT THE
FCST DRY NEAR THE LAKE.

THE SHORTWAVE TROF SWINGS INTO THE WRN GREAT LKS SAT NGT AND PUSHES
THE CDFNT THRU WI IN THE PROCESS. THE ARRIVAL OF BETTER FORCING/LIFT
SHOULD BE ABLE TO GENERATE A BAND OF SHWRS/ISOLATED TSTMS ACROSS NE
WI ALTHO MOISTURE IS RATHER SCANT. PCPN COULD SHUT OFF ACROSS CNTRL
WI LATER SAT NIGHT AS THERE ARE HINTS OF A DRY SLOT ARRIVING...SO
MAY BE ABLE TO END THE PCPN OVER CNTRL WI AFTER MIDNGT. THE UPR RDG
BEGINS TO REDEVELOP OVER THE ROCKIES ON SUNDAY...THEREBY BRINGING A
COOL NW FLOW ALOFT TO NE WI. WHILE DAYTIME CU DEVELOPMENT EXPECTED...
DO NOT SEE A TRIGGER AT THE SFC OR ALOFT TO KICK ANY PCPN OFF...THUS
PREFER TO GO DRY ON SUNDAY.

FCST BECOMES A LITTLE MORE UNCERTAIN SUNDAY NIGHT INTO MON AS THE
MDLS SEND A SECONDARY SHORTWAVE TROF SEWD THRU THE GREAT LKS. THIS
SCENARIO COULD GENERATE A FEW SHWRS (RAIN/SNOW MIX NORTH SUNDAY
NIGHT) DURING THIS 24-HOUR PERIOD. HAVE KEPT A TOKEN POP IN THE
FCST FOR NOW DUE TO CONFIDENCE IN TIMING OF THIS TROF BEING LOW.
IMPROVING CONDITIONS EXPECTED BY NXT TUE AS HI PRES STARTS TO BUILD
INTO THE UPR MS VALLEY. TEMPS EARLY IN THE WORK WEEK TO BE SLIGHTLY
BLO NORMAL WHICH IS A CHANGE FROM THE PAST 30 WARM DAYS.
&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH THURSDAY AS HIGH
PRESSURE DOMINATES THE WEATHER PATTERN.
&&

.FIRE WEATHER...CONTINUED FEED OF DRY AIR FROM A CANADIAN HIGH
PRESSURE SYSTEM EXPECTED TO DROP AFTERNOON RELATIVE HUMIDITY TO 20
TO 25 NORTH AND MID 20S OVER CENTRAL WISCONSIN FOR WEDNESDAY
THROUGH FRIDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

FREEZE WARNING FROM 2 AM TO 8 AM CDT THURSDAY FOR WIZ005-010>013-
018>021-030-031-035>037-045.

FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
WIZ005-010>013-018>021-030-031-035>037-045.

&&

TDH/AK
Hazardous weather outlook, Apr 4, 3:36 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
336 AM CDT WED APR 4 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-050845-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
336 AM CDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING HAS BEEN ISSUED FOR TONIGHT OVER NORTH CENTRAL
AND CENTRAL WISCONSIN WITH LOW TEMPERATURES FALLING INTO THE
MIDDLE 20S. NEAR FREEZING TEMPERATURES ARE ALSO EXPECTED TONIGHT
OVER EASTERN WISCONSIN INCLUDING THE LAKESHORE. COLD-SENSITIVE
VEGETATION WILL BE IMPACTED IF NOT PROTECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SUB-FREEZING TEMPERATURES ARE EXPECTED AGAIN THURSDAY NIGHT AS A
LARGE AREA OF HIGH PRESSURE SETTLES OVER THE REGION. A HARD FREEZE
IS EXPECTED OVER NORTHERN AND CENTRAL WISCONSIN WITH TEMPERATURES
FALLING INTO THE LOWER AND MIDDLE 20S RESPECTIVELY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT AS
A COLD FRONT MOVES THROUGH THE AREA. AT THIS TIME...SEVERE WEATHER
IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-050845-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
336 AM CDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT AS
A COLD FRONT MOVES THROUGH THE AREA.

TDH/AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:40 AM CDTFreeze WatchGRBFlorence, Forest, Langlade, Lincoln, Marathon, Marinette and 9 more25 hr

Nearby

Freeze Warnings in Wisconsin, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.